New York, 2009Damaging Winds and Heavy Rain in New York, July 1, 2009
July 1, 2009 · NWS OKX · 3 events in 1 county or zone
An occluded front coupled with shortwave energy moving through associated with a vigorous upper low over the Great Lakes, combined to produce an isolated severe thunderstorm over northern portions of the Lower Hudson Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An occluded front coupled with shortwave energy moving through associated with a vigorous upper low over the Great Lakes, combined to produce an isolated severe thunderstorm over northern portions of the Lower Hudson Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 1, 4:01 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 1, 4:01 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
501 PM EDT WED JUL 1 2009
.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH FRIDAY NIGHT AS LOW
PRESSURE SLOWLY SPINS EAST FROM THE GREAT LAKES REGION.
HIGH PRESSURE WILL THEN BUILD TOWARD THE AREA DURING THE
INDEPENDENCE DAY HOLIDAY WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
BULK OF THE HEAVY RAIN ASSOCIATED WITH A MID LEVEL SHORTWAVE
PIVOTING AROUND THE GREAT LAKES UPPER LOW HAS SHIFTED NORTH AND
EAST. POCKET OF INSTABILITY WITH MLCAPE 100-1500 J/KG IN
COMBINATION WITH OROGRAPHIC INFLUENCE AND OUTFLOW BOUNDARIES FROM
EARLIER CONVECTION OVER LONG ISLAND/CT IS CURRENTLY SPARKING A FEW
SHOWERS AND TSTMS OVER THE LOWER HUDSON VALLEY AND INVOF NYC.
EXPECT WIDELY SCT ACTIVITY TO CONTINUE FROM NYC NORTH/WEST UNTIL
ABOUT SUNSET...THEN ATTENTION TURNS TO A POTENT SHORTWAVE
CURRENTLY SPARKING SHOWERS/TSTMS OVER WV/VA...AND HEADED NE WITH
INCREASINGLY DIFLUENT FLOW ALOFT PER CURRENT WV SATELLITE IMAGERY.
THE SHORTWAVE...ALONG WITH ELEVATED INSTABILITY WITH MUCAPE
1000-1500 J/KG AND PW AROUND 1.5 INCHES...SHOULD INDUCE
DEVELOPMENT OF A SFC WAVE OF LOW PRESSURE OVER THE DELMARVA...AND
HELP SUSTAIN ELEVATED CONVECTION AS IT APPROACHES THE CWA LATE
TONIGHT. AN ATTENDANT WARM FRONT WILL REMAIN S OF LONG ISLAND AND
ALSO SERVE AS A FOCUS FOR LIFT...WITH GOOD LOW LEVEL MOISTURE FLUX
AS A 25-30 KT H8 LOW LEVEL JET OVERRIDES THE BOUNDARY. THIS SHOULD
SET THE STAGE FOR AN EPISODE OF HEAVY RAIN LATE TONIGHT INTO EARLY
THU MORNING...PRIMARILY ACROSS LONG ISLAND AND CT. GIVEN
ANTECEDENT WET CONDITIONS OVER MOST OF THE CWA AND LOW 1-3 HR
SMALL STREAM FFG VALUES OVER NORTHEAST NJ...DECIDED TO ISSUE A
FLASH FLOOD WATCH FOR THE ENTIRE CWA...WITH THE PRIMARY INITIAL
FOCUS ACROSS LONG ISLAND AND SOUTHERN CT. AS TOOK PLACE OVER
EASTERN LONG ISLAND/CT TODAY...RAINFALL OF 1-2 INCHES WITH LOCAL
AMOUNTS DOUBLE THAT ARE POSSIBLE...WHICH COULD LEAD TO FLASH
FLOODING OF SMALL STREAMS...AND URBAN/POOR DRAINAGE AREAS.
ISOLATED SEVERE WX ALSO CANNOT BE RULED OUT FOR THE WESTERN HALF
OF THE CWA...DEPENDING ON HOW WELL THE INITIAL MCS HOLDS TOGETHER.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
AS THE LOW AND ATTENDANT WARM FRONT RIDE UP INTO THE AREA ON
THU AND ADDITIONAL MID LEVEL SHORTWAVE ENERGY PIVOTS AROUND THE
SLOWLY WEAKENING UPPER LOW...SCATTERED TO NUMEROUS SHOWERS AND
TSTMS ARE AGAIN POSSIBLE. VERY HEAVY RAIN ALONG WITH TRAINING OF
CELLS POSSIBLE GIVEN DEEP LAYER SW FLOW...SO FLASH FLOOD WATCH
CONTINUES INTO THU EVENING. UNIDIRECTIONAL MID LEVEL FLOW OF ABOUT
35 KT ALSO SUGGESTS SOME SEVERE POTENTIAL...AND SPC MAINTAINS A
SLIGHT DAY 2 SVR RISK.
UPPER LOW SLOWLY FILLS/LIFTS NE LATER THU NIGHT INTO FRI
NIGHT...WITH ONE MORE CHANCE FOR DIURNAL SHOWERS/TSTMS ON
FRI...POSSIBLY AGAIN ON SAT AS ANOTHER STRONG CLOSED LOW QUICKLY
DIVES OUT OF ONTARIO AND ACROSS NEW ENGLAND.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GLOBAL MODEL ENSEMBLE CONTINUES TO SUPPORT THE MEAN TROF ACROSS THE
NORTHEASTERN U.S. THROUGHOUT THE PERIOD. THIS TIME AROUND THOUGH THE
AREA WILL BE WELL NORTH OF THE FRONTAL ZONE WITH A DEEP-LAYERED NW
FLOW. INSTABILITY SHOWERS/THUNDERSTORMS ARE EXPECTED TO BE ISOLATED
AND PRIMARILY DURING THE AFT/EARLY EVE HOURS.
TEMPS IN THE LONG TERM WILL BE RIGHT AROUND NORMAL.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
RW/TRW SHALL CONTINUE TO MOVE ACROSS GON THE NEXT FEW
HRS...OTHERWISE VFR FOR THE BALANCE OF THE AFTN ELSEWHERE. STORMS WILL
DEVELOP OVER VA AND ERN PA THIS AFTN AND SLOWLY MOVE NNE THIS
EVENING. TOUGH CALL ON TIMING SO DID NOT INCLUDE ANY MENTION OF
PCPN IN THE TERMINALS UNTIL STORMS GET ORGANIZED. APPEARS ANY
ORGANIZED TSTM CLUSTER SHALL PASS DURING THE NIGHT BASED OFF
LATEST SHORT TERM DETERMINISTIC MODELS.
LLVL RH INCREASES TNGT ALLOWING MVFR CIGS/VIS TO DEVELOP...HWVR
BEST CHANCE OF IFR WX WILL BE ISP AND GON WHICH EXPERIENCED THE
HIGHEST AMOUNT OF RAINFALL DURING THE DAY. MVFR CIGS LIFT BY 15Z
OR SO TO VFR.
OUTLOOK 18Z THURSDAY THROUGH MONDAY/...
MVFR WX POSSIBLE IN RW/TRW DURING THE AFTERNOON AND EVENING
THURSDAY AND FRIDAY.
&&
.MARINE...
SUB-SCA THROUGH THURSDAY EVENING IN GENERAL...ALTHOUGH LONG PERIOD
SETS TO 5 FT POSSIBLE THURSDAY INTO FRIDAY...MAINLY OVER EASTERN
OCEAN WATERS.
REDUCTIONS IN VISIBILITY TONIGHT IN AREAS OF FOG...WITH LESS THAN A
MILE LOCALLY.
THUNDERSTORMS POSSIBLE ONCE AGAIN TONIGHT THROUGH THURSDAY
EVENING...WITH LOCALLY ROUGH SEAS.
&&
.HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS INTO THIS EVENING NORTH/WEST
OF NYC MAY PRODUCE HEAVY RAINFALL WITH ONE HALF TO ONE INCH OF
RAINFALL...AND LOCALLY 1 TO 2 INCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS POSSIBLE.
HEAVIER RAINFALL OF 1-2 INCHES WITH LOCAL AMOUNTS OF 2-4 INCHES
POSSIBLE LATE TONIGHT THROUGH EARLY THU EVENING..SO FLASH FLOOD
WATCH HAS BEEN ISSUED FOR THE ENTIRE CWA. INITIAL FOCUS WILL BE
OVER LONG ISLAND/CT LATE TONIGHT INTO THU MORNING WITH THE LOW
AND ITS ATTENDANT WARM FRONT...THEN AREAWIDE VIA DIURNAL
CONVECTION THU AFTERNOON AND EARLY EVENING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY
EVENING FOR CTZ005>012.
NY...FLASH FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY
EVENING FOR NYZ067>081.
NJ...FLASH FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY
EVENING FOR NJZ002>006-011.
MARINE...NONE.
&&
SYNOPSIS...BG
NEAR TERM...BG
SHORT TERM...BG
LONG TERM...DW
AVIATION...99
MARINE...BS/DW
HYDROLOGY...BG/FIGHazardous weather outlook, Jul 1, 4:07 PM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
507 PM EDT WED JUL 1 2009
CTZ005>012-NJZ002>006-011-NYZ067>081-022115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
507 PM EDT WED JUL 1 2009
...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH
THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
A FEW THUNDERSTORMS MAY ALSO BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON THURSDAY WILL
ALSO BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-022115-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
507 PM EDT WED JUL 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OVER 35 KT AND HAIL LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OVER 35 KT AND HAIL ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
GOODMAN
In the hours before
Special weather statement, Jul 1, 3:11 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
411 PM EDT WED JUL 1 2009
NYZ071>073-076-012115-
BRONX-NEW YORK (MANHATTAN)-QUEENS-SOUTHERN WESTCHESTER-
411 PM EDT WED JUL 1 2009
...STRONG THUNDERSTORM WILL IMPACT BRONX...NEW YORK (MANHATTAN)...
QUEENS AND WESTCHESTER COUNTIES...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAGUARDIA AIRPORT...MOVING NORTHEAST AT 15
MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 1/2 INCHES AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
NV
Local storm report, Jul 1, 3:26 PM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
426 PM EDT WED JUL 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD FISHERS ISLAND 41.27N 71.99W
07/01/2009 SUFFOLK NY PUBLIC
ROADS CLOSED DUE TO FLASH FLOODING. OCEAN VIEW AVENUE AND
BEACH AVENUE CLOSED.
&&
JPSpecial weather statement, Jul 1, 3:39 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
439 PM EDT WED JUL 1 2009
NYZ068-012115-
PUTNAM-
439 PM EDT WED JUL 1 2009
...STRONG THUNDERSTORM WILL IMPACT PUTNAM COUNTY...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKE CARMEL...AND MOVING NORTH AT 10 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
JMC
Special weather statement, Jul 1, 4:33 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
533 PM EDT WED JUL 1 2009
NJZ003-NYZ069-012215-
BERGEN-ROCKLAND-
533 PM EDT WED JUL 1 2009
...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BERGEN AND ROCKLAND
COUNTIES...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAMSEY...AND MOVING NORTH AT 20 MPH.
THIS STORM WILL BE...
NEAR MONSEY BY 545 PM.
NEAR NEW CITY BY 555 PM.
NEAR POMONA BY 600 PM.
5 MILES WEST OF HAVERSTRAW BY 605 PM.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...
VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND A HALF INCHES
AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
JMC
Special weather statement, Jul 1, 5:08 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
608 PM EDT WED JUL 1 2009
NYZ067-069-070-012300-
NORTHERN WESTCHESTER-ORANGE-ROCKLAND-
608 PM EDT WED JUL 1 2009
...STRONG THUNDERSTORM WILL IMPACT ROCKLAND...SOUTHEASTERN ORANGE AND
WESTCHESTER COUNTIES...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POMONA...OR NEAR NEW CITY...AND MOVING NORTH
AT 15 MPH.
THIS STORM WILL BE...
5 MILES WEST OF PEEKSKILL BY 635 PM.
NEAR WEST POINT BY 650 PM.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS STORM.
THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING
OF POOR DRAINAGE AREAS.
JMC
Special weather statement, Jul 1, 5:30 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
630 PM EDT WED JUL 1 2009
NYZ067-012330-
ORANGE-
630 PM EDT WED JUL 1 2009
...STRONG THUNDERSTORM WILL IMPACT CENTRAL ORANGE COUNTY...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WARWICK...AND MOVING NORTHEAST AT 5 MPH.
THIS STORM WILL BE...
NEAR FLORIDA BY 705 PM.
NEAR CHESTER BY 730 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
DSW
Thunderstorm Wind, Putnam
- When
- July 1, 5:42 PM EST
- Where
- Putnam County, 2.19 mi NNE of Tompkins Corners
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 41.429, -73.805
A tree was down across the northbound lanes of the Taconic State Parkway near the Pudding Street Exit.
Thunderstorm Wind, Putnam
- When
- July 1, 5:42 PM EST
- Where
- Putnam County, 3.14 mi ENE of Nelsonville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 41.441, -73.891
Three trees were down at the intersection of State route 301 and Glynwood Road in Fahnestock State Park.
Heavy Rain, Putnam
- When
- July 1, 5:57 PM EST
- Where
- Putnam County, 0.95 mi ENE of Putnam Vly
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.336, -73.864
A tree was downed due to a combination of heavy rainfall and sub-severe winds on Peekskill Hallow Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Massachusetts, July 1, 20091 death · 0.75 in hail · 4 events
- Heat in Pennsylvania, July 1, 20091 death · 1 event
- Flooding in North Dakota, July 1 to 31, 2009$6.0 million · 3 events
- Tornado and Flood in Florida, July 1 to 3, 20091 injured · $910,000 · EF0 · 8 events
- Flash Flooding and Hail in New York, July 1, 2009$100,000 · 1.5 in hail · 24 events
- Lightning Strike in Delaware, July 1, 2009$125,000 · 1 event
- Flash Flooding and Hail in Connecticut, July 1, 2009$70,000 · 0.75 in hail · 10 events
- Flash Flooding and Flooding in Rhode Island, July 1, 2009$50,000 · 0.75 in hail · 8 events
- Drought in Texas, July 1 to 31, 2009$54,000 · 6 events
- Damaging Wind in South Carolina, July 1, 2009$60,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, July 1, 2009$32,000 · 1 in hail · 14 events
- Flash Flood in Connecticut, July 1, 2009$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188160, 188162, 188164.